MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX +4 10D 44IDX62OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX +4 10D 44IDX62OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 122144162
Medical Device Problem Codes Material Disintegration (1177); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Unspecified Infection (1930); Neuropathy (1983); Pain (1994); Loss of Range of Motion (2032); Injury (2348); Osteolysis (2377); Limited Mobility Of The Implanted Joint (2671); Not Applicable (3189)
Date of Event 10/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pfs and medical records received.Pfs alleges limited motion, constant pain, infection of original implant causing necessity of revisions, pain in leg and neuropathy in both legs.After review of medical records for mdr reportability, patient was revised to address pain and infection.Revision note stated, there was about 3 ml of very cloudy synovial fluid out which almost looked purulent.The hip was dislocated and did have a lot of fibrinous growth within the acetabular area.The stem was well fixed but found to have some osteolysis in the proximal femur.The patient had a lot of bone loss.It was mentioned that the sed rate and crp were elevated; however his aspiration was dry.There were no laboratory values provided.Doi: (b)(6) 2010; dor: (b)(6) 2016; (left hip).
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Udi: (b)(4).
 
Event or Problem Description
Ppf alleges loosening of cup, loosening of stem, metal wear/metallosis and elevated metal ions.

Brand Name
ALTRX +4 10D 44IDX62OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key7776259
Report Number1818910-2018-66348
Device Sequence Number1793876
Product Code LPH
UDI-Device Identifier10603295016625
UDI-Public10603295016625
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K062148
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2014
Device Catalogue Number122144162
Device Lot NumberDN7AR1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer08/16/2018
01/29/2019
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date08/23/2018
01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight129